Differential and Integral Equations

Smooth bifurcation for an obstacle problem

Jan Eisner, Milan Kučera, and Lutz Recke

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The existence of smooth families of solutions bifurcating from the trivial solution for a two-parameter bifurcation problem for a class of variational inequalities is proved. As an example, a model of an elastic beam compressed by a force $\lambda$ and supported by a unilateral connected fixed obstacle at the height $h$ is studied. In the language of this example, we show that nontrivial solutions touching the obstacle on connected intervals bifurcate from the trivial solution and form smooth families parametrized by $\lambda$ and $h$. In particular, the corresponding contact intervals depend smoothly on $\lambda$ and $h$.

Article information

Source
Differential Integral Equations, Volume 18, Number 2 (2005), 121-140.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356060225

Mathematical Reviews number (MathSciNet)
MR2106098

Zentralblatt MATH identifier
1201.74125

Subjects
Primary: 47J15: Abstract bifurcation theory [See also 34C23, 37Gxx, 58E07, 58E09]
Secondary: 34C23: Bifurcation [See also 37Gxx] 35J25: Boundary value problems for second-order elliptic equations 49J40: Variational methods including variational inequalities [See also 47J20] 74G60: Bifurcation and buckling

Citation

Eisner, Jan; Kučera, Milan; Recke, Lutz. Smooth bifurcation for an obstacle problem. Differential Integral Equations 18 (2005), no. 2, 121--140. https://projecteuclid.org/euclid.die/1356060225


Export citation